Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 28, 2007, 8:11 PM CDT for Zapata County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2007, 8:11 PM CDT (01:11 UTC)
- Expired
- Apr 28, 2007, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 290114 FFWBRO TXC505-290215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 811 PM CDT SAT APR 28 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 915 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A SEVERE THUNDERSTORM LOCATED ABOUT 10 MILES SOUTH OF THE CITY OF ZAPATA. DOPPLER RAINFALL ESTIMATES SHOW FROM 3 TO 5 INCHES OF RAIN HAS FALLEN IN THIS SMALL AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE ZAPATA COUNTY AND SLOWLY DRIFT WEST INTO ADJACENT MEXICO. LAT...LON 2666 9933 2666 9913 2684 9913 2684 9933 $$ PHILO
2 follow-up statements
000 WGUS74 KBRO 290128 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 PM CDT SAT APR 28 2007 TXC505-290215- ZAPATA TX- 827 PM CDT SAT APR 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTH CENTRAL ZAPATA COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER SOUTHERN ZAPATA COUNTY...ABOUT 10 MILES SOUTH OF THE CITY OF ZAPATA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2666 9933 2666 9913 2684 9913 2684 9933 $$ PHILO
000 WGUS74 KBRO 290209 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 905 PM CDT SAT APR 28 2007 TXC505-290215- ZAPATA TX- 905 PM CDT SAT APR 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR SOUTHERN ZAPATA COUNTY... A SEVERE THUNDERSTORM BROUGHT 4 TO 6 INCHES OF RAINFALL TO AN AREA 10 MILES SOUTH OF THE CITY OF ZAPATA. THIS THUNDERSTORM HAS DECREASED IN INTENSITY AND DRIFTED WEST INTO ADJACENT MEXICO. THEREFORE...THE FLASH FLOOD WARNING FOR SOUTHERN ZAPATA COUNTY WILL BE ALLOWED TO EXPIRE AT 915 PM CDT. CONTINUE TO DRIVE WITH CAUTION IN THIS LOCATION TONIGHT...AS RESIDUAL FLOODING OF ROADWAYS IS LIKELY. LAT...LON 2666 9933 2666 9913 2684 9913 2684 9933 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 8:02 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 28, 8:02 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 802 PM CDT SAT APR 28 2007 .DISCUSSION...CONVECTION HAS REACHED THE WESTERN VALLEY AND IS NOW MOSTLY CONFINED TO JUST ZAPATA COUNTY. LAPS ANALYSIS AT 00Z SHOWS SBCAPE VALUES AROUND 3000 J/KG OVER THIS AREA AND 0-6KM SHEAR AROUND 30-35 KNOTS. THESE FACTORS HAVE CONTRIBUTED TO A PAIR OF STRONG STORMS OVER ZAPATA AND STARR COUNTIES THIS EVENING. HAVE UPDATED THE ZFP MAINLY TO INCREASE POPS OVER THESE AREAS THIS EVENING AS WELL AS TO ADD STRONGER THUNDERSTORM WORDING FOR THE NEXT COUPLE OF HOURS. OTHERWISE...THE REST OF THE FORECAST LOOKS PRETTY GOOD AS ISOLATED STORMS AND SLIGHT CHANCE POPS CONTINUE FOR THE NEXT FEW DAYS. && .MARINE...GULF WINDS CONTINUE OUT OF THE EAST AT 10 TO 15 KTS WITH SEAS AT 2 TO 4 FEET. HIGH PRESSURE WILL BUILD INTO THE NORTHERN GULF THROUGH THE WEEK...CAUSING MODERATE SOUTHEAST FLOW. WINDS NEAR 20 KNOTS ARE POSSIBLE BY LATE MONDAY AS LOW PRESSURE DEEPENS IN THE TX BIG BEND. DUE TO HIGHER WINDS...SEAS SHOULD BUILD TO 4 TO 6 FEET BY MIDWEEK. && .AVIATION...EAST WINDS REMAIN AROUND 10 KNOTS...DECREASING TO 5 KNOTS AFTER SUNSET. SCT CIGS ATTM WILL BECOME TEMPO MVFR OVERNIGHT...WITH SOME PATCHY FOG POSSIBLE BY DAWN SUNDAY. && .PREV DISCUSSION... /ISSUED 130 PM CDT SAT APR 28 2007/ THE MAIN FORECAST ISSUE WILL BE THE ANTICIPATED MIGRATION OF THE H5 CUTOFF LOW FROM OVER BAJA CALIFORNIA. THE FEATURE IS EXPECTED TO BEGIN MOVING NORTHEAST IN THE NEXT 24 HOURS...SHIFTING TO NEW MEXICO AND WEST TEXAS BY SUNDAY NIGHT. CONTINUED MID LEVEL INSTABILITY AS A RESULT OF THIS FEATURE WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR DEEP SOUTH TEXAS THROUGH SUNDAY...BUT CHANCES TAPER OFF ON MONDAY AS THE ASSOCIATED S/W TROUGH AXIS CROSSES THE LOCAL LONGITUDE MOVING EAST. H5 RIDGING FOLLOWING FROM UPSTREAM WILL RESULT IN MORE STABLE CONDITIONS TUESDAY AND WEDNESDAY. THE PATTERN WILL REMAIN FLUID HOWEVER...AS ANOTHER H5 S/W TROUGH MOVES OVER BAJA CALIFORNIA FROM THE EASTERN PACIFIC ON WEDNESDAY AND CONTINUES EAST TO WEST AND CENTRAL TEXAS ON THURSDAY. SHOWERS AND THUNDERSTORMS COULD DEVELOP NORTH OF THE AREA AND MOVE INTO DEEP SOUTH TEXAS THURSDAY NIGHT. THIS SYSTEM WILL ALSO MOVE EAST...ONCE AGAIN LEAVING DEEP SOUTH TEXAS WITH WEAK H5 RIDGING UPSTREAM ON FRIDAY. OVERALL...SEASONAL TEMPERATURES ARE EXPECTED FOR THE UPCOMING FORECAST THIS WEEK...WITH SLIGHTLY DECREASED CLOUDINESS AROUND MIDWEEK. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SYNOPTIC/GRIDS.........68/KL MARINE/AVIATION/MESO...58/JP THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Apr 28, 5:00 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SAT APR 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. 65
In the hours before
Special weather statement, Apr 28, 6:53 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 653 PM CDT SAT APR 28 2007 TXZ248-252-290100- ZAPATA TX-STARR TX- 653 PM CDT SAT APR 28 2007 ...A STRONG THUNDERSTORMS WERE AFFECTING ZAPATA AND WESTERN STARR COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IN BROWNSVILLE WERE TRACKING STRONG THUNDERSTORMS 7 MILES SOUTH OF THE CITY OF ZAPATA AND 10 MILES EAST OF FALCON DAM. THESE STORMS WERE DRIFTING SLOWLY NORTHWEST. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:09 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 36 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.